Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

How long does it take for side effects to show up?

(1/3) > >>

Jeff1959:
I just started on meds, and was wondering how long it takes for any side effects, if there are going to be any, to show up.  I am currently on Truvada and Sustiva, along with Septra.

Tucsonwoody:
Hey Jeff -

I am no expert so can only tell you what I have learned on the few months since my diagnosis and starting on Atripla.  For myself, I havn't really had much impact from side effects since starting at the end of November.  I read up on the possible side effects on different websites including this one and was ready to have everything from rash all over to throwing up and running to the john all day, so for me the mental expectations for something that never happened was the worst part so far.

My doctor had also gone over the possible side effects pretty throughly, but also said that most of them would last for only a short time if I got them at all.

But I have read alot here in the forums of people who have them from day one to people who seem to get some years into their treatment to people who never have any, so it seems to vary from person to person for all kinds of reasons.

Best thing to do is be aware of what to look for and know what is a major side effect that requires attention and other side effects that you can just deal with.

Hope that helps a little and that you have few side effects and great results from the meds, which makes it worthwhile.

Kevin

ademas:
I'm sure there's no set time frame.
As Tucson said, some people here have gone for years without any major side effects.
I was on my first combo (Crixivan, AZT, 3TC) for over 5 years before any major side effects (not counting diarrhea...)
After a few years, I was convinced that not only were the meds working for me, but that I would always tolerate them well without many side effects. 
It didn't end up that way for me, but hey...I'm just one person.

Jeff1959:
Thanks for the input.   Like I said, I'm just starting.  Last night I did start to feel a little itchy after taking them, but I think I'll just pick up some Benedryl for that.  I don't itch today, so I guess it's just a temporary reaction after taking it.   My Doc said if I do well on the Truvada and Sustiva, he would switch me to the Atripla, and once I get to undetectable, he would stop the Septra.   That will be fine with me....I already take too many pills everyday.  I'm also on Vicodin and Neurontin for nerve pain from disk problems at L5 S1 and L4 L5, but that's another story.

budndallastx:
My doctor did the same thing on the Sustiva / Truvada combo.  I initially had itchy skin but a benedryl (half dose) kept it in check for me.  I also have heard taking an bath in Aveeno can help with the itching.  It passed within a week and never was too bothersome. 

Navigation

[0] Message Index

[#] Next page

Go to full version